MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404235
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Event or Problem Description
It was reported that due to the cylinders about to "ream tunica albuginea from proximal and ventral" causing pain for the patient.The patient had his inflatable penile prosthesis (ipp) cylinders removed and replaced with 15 cm + 3 cm rear tip extenders and cylinders.When the physician removed the old cylinders the physician also repaired the tunica albuginea and re-dilated and re-measured before implanted the new components.It was further reported that this surgery was due to wrong size of cylinders.It was stated that there was about to be damage to the tunica albugina, but the physician caught it and repaired the issue.The patient was stable following this surgery.Additional information was received that the cylinders were starting to damage the tunica albugina, so the physician stated that he had "stopped it.".
 
Additional Manufacturer Narrative
Device analysis: allegations of cylinder sizing error, pain and tissue damage were reported.The ams 700 ipp cylinders and ms pump components were visually inspected and functionally tested.A hole was identified near the proximal end of the cylinder body of one of the cylinders, attributed to wear at a buckling fold.Product analysis was unable to confirm the reported events nor a relation between the device malfunction identified and the allegations.Visual inspection and functional testing of the ams 700 ipp cylinders and momentary squeeze (ms) pump components could not confirm the reported allegations of sizing error, pain and tissue damage.A hole was identified near the proximal end of the cylinder body of one of the cylinders, attributed to wear at a buckling fold.No other device malfunction was found.The product record review confirmed the reported events do not represent an unanticipated event and review of manufacturing documents found no evidence that the device failed to meet applicable product specifications prior to shipment from boston scientific.Based on this investigation, the investigation conclusion code of known inherent risk of device was chosen because a product malfunction related to the reported events was not identified and the adverse events of pain, perforation or injury of tunica and patient dissatisfaction are included in the product labeling.The product analysis results and event report provided no objective evidence that would warrant further escalation.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure due to wrong size of cylinders and cylinders about to ream tunica albuginea from proximal to ventral causing pain or the patient with an inflatable penile prosthesis (ipp).The ipp cylinders were explanted and a new ipp cylinder was implanted.When the physician removed the old cylinders the physician also repaired the tunica albuginea and re-dilated and re-measured before implanting the new components.The physician also observed damage to the tunica albuginea from the cylinders and physician had stopped the damage.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9570404
Report Number2183959-2019-68576
Device Sequence Number2353564
Product Code FHW
UDI-Device Identifier00878953003481
UDI-Public00878953003481
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/08/2017
Device Model Number72404235
Device Catalogue Number72404235
Device Lot Number938788005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;